MAUDE Adverse Event Report: AV-TEMECULA-CT ACS HI-TORQUE BALANCE MIDDLEWEIGHT GUIDE WIRE; GUIDE WIRES

AV-TEMECULA-CT ACS HI-TORQUE BALANCE MIDDLEWEIGHT GUIDE WIRE; GUIDE WIRES
Catalog Number 1001782S
Medical Device Problem Codes Difficult to Remove (1528); Material Separation (1562); Difficult to Advance (2920)
Health Effect - Clinical Code Vessel Or Plaque, Device Embedded In (1204)
Date of Event 12/15/2018
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
(b)(4).Evaluation summary: the device was returned for analysis.The reported detachment was able to be confirmed.The reported difficult to position and difficult to remove were unable to be replicated in a testing environment due to the condition of the returned device.A review of the lot history record identified no manufacturing nonconformities issued to the reported lot that would have contributed to this event.Review of the complaint history identified no other incidents from this lot.The investigation determined the reported difficulties appear to be related to circumstances of the procedure.Manipulation of the device resulted in the noted stretched coils and ultimately resulted in the reported detachment.There is no indication of a product quality issue with respect to manufacture, design or labeling.
 
Event or Problem Description
It was reported that the balance middle weight (bmw) guide wire as advanced to the heavily calcified distal right coronary artery (rca).There was resistance advancing rapid exchange balloon dilatation catheters (bdc) over this wire, so the plan was to switch this bmw out for a more supportive wire.An otw bdc was loaded over this bmw as a placeholder for the other wire.During attempts to remove the bmw, resistance was met and the distal tip of the bmw separated in the rca.Device interaction with the bdc along with the heavy calcium was suspected to have caused the tip separation of the bmw guide wire.Attempts to remove the bmw tip with a snare were made, but were unsuccessful.The tip was lodged in the calcium over an area that was intended to be treated with a stent.A 3.0x12 mm xience sierra stent was implanted in the rca covering the separated tip of the bmw.There was no adverse patient sequela.No additional information was provided.

Brand Name
ACS HI-TORQUE BALANCE MIDDLEWEIGHT GUIDE WIRE
Common Device Name
GUIDE WIRES
Manufacturer (Section D)
AV-TEMECULA-CT
abbott vascular
26531 ynez road
temecula CA 92591 4628
MDR Report Key8228321
Report Number2024168-2019-00200
Device Sequence Number1746302
Product Code DQX
UDI-Device Identifier08717648013843
UDI-Public08717648013843
Combination Product (Y/N)N
Initial Reporter StateMA
Initial Reporter CountryUS
PMA/510(K) Number
K101116
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Remedial Action Other
Type of Report Initial
Report Date (Section B) 01/08/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date06/30/2019
Device Catalogue Number1001782S
Device Lot Number7071171
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer12/21/2018
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 12/18/2018
Initial Report FDA Received Date01/08/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;